Please use this identifier to cite or link to this item: http://buratest.brunel.ac.uk/handle/2438/12077
Title: Fitting censored quantile regression by variable neighborhood search
Authors: Rajab, RS
Dražić, M
Mladenović, N
Mladenović, P
Yu, K
Keywords: Censored regression;Powell estimator;Quantile regression;Global optimization;Metaheuristics;Variable neighborhood search
Issue Date: 2015
Publisher: Springer US
Citation: Journal of Global Optimization, 63(3): pp. 481 - 500, (2015)
Abstract: Quantile regression is an increasingly important topic in statistical analysis. However, fitting censored quantile regression is hard to solve numerically because the objective function to be minimized is not convex nor concave in regressors. Performance of standard methods is not satisfactory, particularly if a high degree of censoring is present. The usual approach is to simplify (linearize) estimator function, and to show theoretically that such approximation converges to optimal values. In this paper, we suggest a new approach, to solve optimization problem (nonlinear, nonconvex, and nondifferentiable) directly. Our method is based on variable neighborhood search approach, a recent successful technique for solving global optimization problems. The presented results indicate that our method can improve quality of censored quantizing regressors estimator considerably.
URI: http://link.springer.com/article/10.1007%2Fs10898-015-0311-6
http://bura.brunel.ac.uk/handle/2438/12077
DOI: http://dx.doi.org/10.1007/s10898-015-0311-6
ISSN: 0925-5001
1573-2916
Appears in Collections:Dept of Mathematics Research Papers

Files in This Item:
File Description SizeFormat 
Fulltext.pdf200.52 kBAdobe PDFView/Open


Items in BURA are protected by copyright, with all rights reserved, unless otherwise indicated.